Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 73, NWS Lake Charles, LA

December 4, 20257 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at Dec 4, 2025, 9:19 AM CST for 7 parishes in Louisiana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 4, 2025, 9:19 AM CST (15:19 UTC)
Expired
Dec 4, 2025, 1:30 PM CST
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Acadia Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 87 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 4, 11:00 AM CSTRAIN 5.312 E Cade, LAMesonet station CADL1 ULL CADE FARM LAFAYETTE13 SE LA US.
Dec 4, 12:30 PM CSTFLASH FLOOD2 E Lafayette, LAHydrological mesonet site indicates the Vermilion River reached minor flood.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 191 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 470 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
470 m²/s²
0-3 km storm-relative helicity
752 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WGUS54 KLCH 041519
FFWLCH
LAC001-023-045-053-055-099-113-041830-
/O.NEW.KLCH.FF.W.0073.251204T1519Z-251204T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
919 AM CST Thu Dec 4 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Northern Iberia Parish in south central Louisiana...
  Lafayette Parish in south central Louisiana...
  St. Martin Parish in south central Louisiana...
  Southern Acadia Parish in southwestern Louisiana...
  Northeastern Cameron Parish in southwestern Louisiana...
  Southeastern Jefferson Davis Parish in southwestern Louisiana...
  Vermilion Parish in southwestern Louisiana...

* Until 1230 PM CST.

* At 919 AM CST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 3 inches of rain have fallen. Flash flooding is already 
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lafayette, New Iberia, Crowley, Abbeville, Catahoula, Jennings, 
  Scott, Breaux Bridge, Rayne, Carencro, St. Martinville, 
  Jeanerette, Kaplan, Welsh, Lake Arthur, Gueydan, Mermentau, Forked 
  Island, Avery Island and Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2997 9303 3008 9296 3008 9289 3016 9292
      3020 9289 3025 9272 3027 9230 3032 9214
      3030 9214 3042 9187 3041 9163 3037 9165
      3026 9159 3023 9148 3010 9146 3006 9127
      2981 9209 2978 9262 2981 9283 2987 9300

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

14
2 follow-up statements
388 
WGUS54 KLCH 041817
FFWLCH
LAC001-023-045-053-055-099-113-041930-
/O.EXT.KLCH.FF.W.0073.000000T0000Z-251204T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1217 PM CST Thu Dec 4 2025

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Northern Iberia Parish in south central Louisiana...
  Lafayette Parish in south central Louisiana...
  St. Martin Parish in south central Louisiana...
  Southern Acadia Parish in southwestern Louisiana...
  Northeastern Cameron Parish in southwestern Louisiana...
  Southeastern Jefferson Davis Parish in southwestern Louisiana...
  Vermilion Parish in southwestern Louisiana...

* Until 130 PM CST.

* At 1217 PM CST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 5 inches of rain have fallen. The expected rainfall rate is 
  0.75 to 3 inches in 1 hour. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lafayette, New Iberia, Crowley, Abbeville, Catahoula, Jennings, 
  Scott, Breaux Bridge, Rayne, Carencro, St. Martinville, 
  Jeanerette, Kaplan, Welsh, Lake Arthur, Gueydan, Mermentau, Forked 
  Island, Avery Island and Klondike.

Cade Farms has reported 5.42 inches of rain over the past 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2997 9303 3008 9296 3008 9289 3016 9292
      3020 9289 3025 9272 3027 9230 3032 9214
      3030 9214 3042 9187 3041 9163 3037 9165
      3026 9159 3023 9148 3010 9146 3006 9127
      2981 9209 2978 9262 2981 9283 2987 9300

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.75-3 INCHES IN 1 HOUR

$$

14
109 
WGUS74 KLCH 041822
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
1222 PM CST Thu Dec 4 2025

LAC053-041832-
/O.CAN.KLCH.FF.W.0073.000000T0000Z-251204T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson Davis LA-
1222 PM CST Thu Dec 4 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN JEFFERSON DAVIS 
PARISH...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3032 9214 3030 9214 3042 9187 3039 9181
      3041 9163 3037 9165 3026 9159 3023 9148
      3010 9146 3008 9137 3006 9137 3006 9127
      2981 9209 2978 9262 2984 9273 2993 9280
      3020 9245

$$

LAC001-023-045-055-099-113-041930-
/O.CON.KLCH.FF.W.0073.000000T0000Z-251204T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Acadia LA-Cameron LA-Iberia LA-Lafayette LA-St. Martin LA-
Vermilion LA-
1222 PM CST Thu Dec 4 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CST THIS 
AFTERNOON FOR NORTHERN IBERIA, LAFAYETTE, ST. MARTIN, SOUTHERN 
ACADIA, EAST CENTRAL CAMERON AND VERMILION PARISHES...

At 1222 PM CST, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 2 
and 5 inches of rain have fallen. The expected rainfall rate is 0.75 
to 3 inches in 1 hour. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lafayette, New Iberia, Crowley, Abbeville, Catahoula, Scott, 
  Breaux Bridge, Rayne, Carencro, St. Martinville, Jeanerette, 
  Kaplan, Gueydan, Avery Island, Forked Island, Klondike, Broussard, 
  Youngsville, Erath and Delcambre.

Cade Farms has reported 5.42 inches of rain over the past 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3032 9214 3030 9214 3042 9187 3039 9181
      3041 9163 3037 9165 3026 9159 3023 9148
      3010 9146 3008 9137 3006 9137 3006 9127
      2981 9209 2978 9262 2984 9273 2993 9280
      3020 9245

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.75-3 INCHES IN 1 HOUR

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 4, 5:30 AM CST, 3 hours 49 minutes earlier. Its key messages:

  • A coastal low developing and moving up the Texas gulf coast will usher continued precipitation through this evening with the heavier axis of precipitation sliding over the lower Atchafalaya Friday
  • An approaching cold front will keep precipitation lingering through early Saturday with milder air filtering in through early Sunday
  • Dry and cool conditions expected Monday through the midweek as a stronger high pressure airmass moves into the region.
Area forecast discussion, Dec 4, 5:30 AM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
530 AM CST Thu Dec 4 2025

...New AVIATION...

.KEY MESSAGES...

- A coastal low developing and moving up the Texas gulf coast will
  usher continued precipitation through this evening with the heavier
  axis of precipitation sliding over the lower Atchafalaya Friday

- An approaching cold front will keep precipitation lingering through
  early Saturday with milder air filtering in through early
  Sunday

- Dry and cool conditions expected Monday through the midweek as a
  stronger high pressure airmass moves into the region.

&&

.SHORT TERM...
(Today through Saturday night)
Issued at 529 AM CST Thu Dec 4 2025

A trough of coastal low pressure is traversing the northern Gulf
Coast toward lower Alabama. 00Z evening sounding measured PWAT's
along the 90th percentile indicating some showers and occasional
thunder may produce very efficient rain rates through the morning
and afternoon hours. While flood watch is not in place, criteria do
come close and it is expected that ponding in urban or low lying
streets or ditches may occur in the typical nuisance spots. That
said a Marginal risk for excessive rainfall remains in place for
lower LA today and tomorrow. Worth noting heaviest signals between
probabilistic and deterministic guidance suggest areas along the
coast below I-10 and into the Atchafalaya have better potentials to
receive higher amounts.

Friday remnant portions of the coastal trough will still hang along
the coast or just offshore allowing at least of morning potential
for excessive rainfall- mainly along Acadiana and east. With the
frontal boundary offshore yet still a fair amount of surface
moisture present, do expect Friday to be cool with highs in the
lower 50's given the absence of sunshine a modest CAA out of the
north. As high pressure broadens southward from the central Plains,
we'll continue to see chilly lows in the upper 30's and low 40's
through Saturday morning. A few showers may still be scattered along
the coast toward the Atchafalaya, but likely diminish by early
afternoon. Hereafter, weak southeast advection takes place allowing
a gradual warm up in the mid afternoon to the low 60's.

Kowalski / 30

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 529 AM CST Thu Dec 4 2025

The long range calls for a quick warm up Sunday with the stronger
influence from the marine layer advecting inland and clearing skies.
However, this mild weather will be short lived with an incoming dry
high pressure airmass descending south through the Heartland. Winds
will shift back out of the north by the afternoon and continue to
increase offshore through Monday. Worth noting dry air will
accompany this regime keeping the extended forecast dry through
Wednesday while high pressure broadens toward Florida re-
establishing onshore flow and milder temperatures toward the the
midweek.

Kowalski / 30

&&

.AVIATION...
(12Z TAFS)
Issued at 529 AM CST Thu Dec 4 2025

Heavy rain is moving across south Louisiana this morning and will
continue to move east. Stratus and scattered showers will remain
in place through the remainder of the period with IFR ceilings
likely. Winds will be north to northeast.

&&

.MARINE...
Issued at 529 AM CST Thu Dec 4 2025

Winds will gradually shift out of the north today through late
Saturday with widespread, later decreasing to scattered
precipitation occurring in the meanwhile. Strong offshore winds will
build seas are expected to today in the vicinity of the center of
the coastal low before abating late Friday as the low pushes off to
the east. Drier conditions and light to moderate offshore winds will
prevail from Sunday through early next week.

&&

.FIRE WEATHER...
Issued at 529 AM CST Thu Dec 4 2025

As coastal low shifts east winds return out of the NE and increase
this afternoon with scattered to widespread rain chances into Friday
afternoon. Precipitation chances gradually diminish Saturday with
cooler drier air pushing back into the region Sunday on northerly
winds behind a passing cold front. In the meanwhile minimum RH keeps
to around 60% or greater. Going forward into early next week,
afternoon RH drops further toward 45-55% range.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  49  36  49  40 /  90  50  30  40
LCH  57  42  52  46 /  90  40  50  40
LFT  57  43  52  45 / 100  60  50  60
BPT  59  42  54  46 /  90  30  40  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...05

In the hours before

Special weather statement, Dec 4, 6:48 AM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
648 AM CST Thu Dec 4 2025

LAZ044-045-152>154-253-041315-
Upper Vermilion LA-Lower Iberia LA-Upper Iberia LA-Lafayette LA-
Upper St. Mary LA-Upper St. Martin LA-
648 AM CST Thu Dec 4 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN IBERIA...
SOUTHEASTERN LAFAYETTE...NORTH CENTRAL ST. MARY...NORTHEASTERN
VERMILION AND WEST CENTRAL ST. MARTIN PARISHES THROUGH 715 AM CST...

At 648 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lafayette to Erath. Movement was east at
40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lafayette, New Iberia, Abbeville, Catahoula, St. Martinville,
Jeanerette, Broussard, Youngsville, Erath, Delcambre, Loreauville,
Cade, Lydia, Acadiana Regional Airport, Jefferson Island, Sorrel,
Coteau, Lake Fausse Pointe, Charenton, and Parks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2988 9154 2994 9199 2995 9199 2996 9207
      2998 9211 3023 9204 3026 9159 3024 9156
      3024 9149
TIME...MOT...LOC 1248Z 270DEG 36KT 3020 9197 2998 9204

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tingler
Special weather statement, Dec 4, 7:08 AM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
708 AM CST Thu Dec 4 2025

LAZ045-153-041345-
Upper Iberia LA-Upper St. Martin LA-
708 AM CST Thu Dec 4 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN IBERIA AND CENTRAL
ST. MARTIN PARISHES THROUGH 745 AM CST...

At 708 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Catahoula to near New Iberia. Movement was
east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Iberia, Loreauville, and Lake Fausse Pointe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2996 9136 2996 9137 2999 9183 3019 9179
      3021 9149 3020 9149 3019 9147 3014 9147
      3013 9146 3011 9147 3010 9147 3010 9138
      3006 9137 3006 9132
TIME...MOT...LOC 1308Z 271DEG 35KT 3018 9171 3002 9177

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Tingler

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 6:48 AM CSTSpecial Weather StatementLCHSaint Martin27 min
Dec 4, 7:08 AM CSTSpecial Weather StatementLCHSaint Martin37 min
Dec 4, 9:57 AM CSTRiver Flood WarningLCHLafayette, Vermilion26 hr
Dec 4, 9:57 AM CSTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry32 hr
Dec 4, 1:32 PM CSTSmall Craft AdvisoryLCH13 hr
Dec 4, 4:22 PM CSTLow Water AdvisoryLCH26 hr

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.